MAUDE Adverse Event Report: ENCORE MEDICAL L.P DJO SURGICAL; DRIVER, 3.5MM POWER HEX RSP

ENCORE MEDICAL L.P DJO SURGICAL; DRIVER, 3.5MM POWER HEX RSP
Catalog Number 804-03-022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The agent reported "the screwdriver tip broke off in the baseplate.It broke cleanly off and was not about to be pulled out.The baseplate had to be removed with pliers and another baseplate had to be used." "item number: 804-03-022", item description: driver, 3.5mm power hex rsp, lot#: 440024l01, part revision: a, product type: shoulder, manufacture date: 10-sep-2025, possible time in service: 7 months, 26 days.This event occurred during surgery, near the patient.The surgeon reported significant adverse event.There was a delay in surgery but the period of the delay was not documented.The instrument was inspected prior to use and deemed acceptable based on its appearance.The agent was present during surgery and was able to source a suitable replacement.Rma examination: the reported instrument was returned to enovis surgical for evaluation, and the reported problem was confirmed.Root cause: the root cause of this complaint was a fracture of the driver, 3.5mm power hex rsp tip during use likely due to excessive torsional stress applied to the driver tip.This event is not considered indicative of a product defect or malfunction.Containment: there are no indications that the instrument has a design or material deficiency.Therefore, no inventory containment is required.The event is associated with instrument usage, not a design or manufacturing issue.Device history records review: a review of the instrument's device history records (dhr) revealed, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of the instrument that is related to the reported issue.Complaint history: the customer complaint history for the reported device(s) showed no current trends or ongoing issues that require review.
 
Event or Problem Description
Revision surgery due to the screwdriver tip broke off in the baseplate.It broke cleanly off and was not about to be pulled out.The baseplate had to be removed with pliers and another baseplate had to be used.

Brand Name
DJO SURGICAL
Common Device Name
DRIVER, 3.5MM POWER HEX RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, PW 78758
MDR Report Key25365925
Report Number1644408-2026-01030
Device Sequence Number9977606
Product Code HWR
UDI-Device Identifier00888912147989
UDI-Public00888912147989
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number804-03-022
Device Lot Number440024L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown